Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 207, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 22, 2008, 6:20 PM MDT for Yuma County, Colorado; Dundy County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2008, 6:20 PM MDT (00:20 UTC)
- Expired
- Jun 22, 2008, 6:58 PM MDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:22 PM MDT, 58 minutes earlier.
Area forecast discussion, Jun 22, 5:22 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT SUN JUN 22 2008 .DISCUSSION... 1253 PM MDT SUN JUN 22 2008 AMPLIFIED MID/UPPER RIDGE EXTENDING FROM THE SOUTHWEST INTO THE NORTHERN HIGH PLAINS IS IN THE PROCESS OF BREAKING DOWN AS A SHORTWAVE TROUGH TRANSLATES EAST OVER THE NORTHERN INTERMOUNTAIN/NORTHERN ROCKIES AREAS. NORTHWEST FLOW REMAINS ACROSS THE CENTRAL HIGH PLAINS WITH A STATIONARY FRONT DRAPED ACROSS THE TRI-STATE AREA FROM NORTHWEST TO SOUTHEAST. DEEP VERTICAL MIXING WAS UNDERWAY ALONG AND SOUTH OF THE STATIONARY FRONT ALLOWING THE DEWPOINT TEMPERATURE AT KGLD TO FALL FROM 50 AT 10 AM MDT TO 29 AT 1040 AM MDT. POST-FRONTAL DEWPOINTS WERE HANGING IN THE MID 50S THROUGH LATE MORNING. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE STATIONARY FRONT THIS AFTERNOON AS CINH DIMINISHES. SUFFICIENT FLOW AT H5 FOR SOME STORM ORGANIZATION WITH A HAIL/WIND THREAT SPILLING INTO THE EVENING HOURS. SOME CONCERN FOR THUNDERSTORMS CONTINUING LATE TONIGHT AS 30-40KT H85 FLOW NOSES INTO THE NORTHERN ZONES NEAR THE NEBRASKA STATE LINE WHILE RELATIVELY WEAK H7 WAA REGIME WOULD FAVOR LOCATIONS EAST-SOUTHEAST OF THE AREA. WILL KEEP SOME LOW POPS WEIGHTED ACROSS THE EASTERN HALF OF THE FORECAST AREA WHERE FORECAST SOUNDINGS INDICATE 300-600 J/KG OF ELEVATED CAPE AFTER 06Z SUPPORTING A MINIMAL THREAT FOR SEVERE WEATHER. SEVERE THUNDERSTORMS APPEAR LIKELY ON MONDAY BY MID/LATE AFTERNOON ALONG WARM FRONT DRAPED ACROSS THE TRI-STATE AREA. INSTABILITY/SHEAR PROFILES SUPPORT SUPERCELLS WITH A LARGE HAIL/DAMAGING WIND AND PERHAPS AN INCREASED TORNADO THREAT ALONG THE WARM FRONTAL SEGMENT EXPECTED IN THE VICINITY OF INTERSTATE 70. THE MAIN LIMITING FACTOR MAY BE RELATIVELY WEAK H7-H5 FLOW. THE FOCUS SHOULD SHIFT EAST AFTER 06Z AS LLJ VEERS. TUE-WED...HARD TO RULE OUT AN ISOLATED THUNDERSTORM BOTH TUESDAY AND WEDNESDAY AFTERNOON...ESPECIALLY ACROSS THE HIGHER TERRAIN OUT WEST POSSIBLY DRIFTING EASTWARD TOWARD THE AREA IN THE EVENING. GIVEN SHORTWAVE RIDGING/WARM H7 TEMPERATURES...ACTIVITY SHOULD REMAIN ISOLATED AT BEST. THURSDAY-SUNDAY...MID/UPPER RIDGE WEIGHTED OVER THE SOUTHWEST IS PROGGED TO AMPLIFY THROUGH THE PERIOD WITH THE STRONGER H5 FLOW REMAINING NORTH OF THE CENTRAL HIGH PLAINS. HARD TO RULE OUT AN ISOLATED AFTERNOON/EVENING THUNDERSTORM THROUGH MUCH OF THE PERIOD...HOWEVER WIDESPREAD DEEP MOIST CONVECTION IS NOT ANTICIPATED. 26 && .AVIATION... 520 PM MDT SUN JUN 22 2008 FOR 00Z TAFS...AT 23Z STATIONARY FRONT REMAINS FROM KSNY THROUGH KGLD TOWARD KDDC. WEST OF THIS LINE STORMS VERY HIGH BASED WHILE EAST OF THIS LINE CURRENTLY ONLY BLOWOFF CIRRUS...THIN AT THAT. FOR KGLD WILL KEEP HIGH BASED CB IN THE TAF THROUGH THE REST OF THE NIGHT AND INTO THE MORNING HOURS AS ACTIVITY TO OUR WEST AND SOUTHWEST IS FORECAST TO MOVE TOWARD THE TAF SITE. GIVEN PROXIMITY TO BOUNDARY AND UPDRAFTS OUTSIDE THE OFFICE WILL INCLUDE VCTS TIL 04Z AS THIS IS WHEN THINGS GENERALLY START TO DECLINE CONVECTIVELY SPEAKING. BY 10Z OR SO WINDS BACK TO THE EAST ALLOWING SOME HIGHER BOUNDARY LAYER MOISTURE INTO THE AREA AND POSSIBLY CREATING SOME LIGHT BR AND SCATTERED CLOUDS AROUND 500 FEET. BY 14Z OR SO LOW LEVEL MOISTURE WILL REMAIN WELL NORTH AND EAST OF THE AREA WITH SOME MID AND HIGH CLOUDS EXPECTED. SCATTERED THUNDERSTORMS EXPECTED BY 20Z OR SO AND AT THIS TIME ITS UNCERTAIN IF THEY WILL BE WITHIN CLOSE PROXIMITY TO INCLUDE VCTS SO HAVE GONE WITH SCT100CB. AT KMCK AM EXPECTING SCT MID TO HIGH LEVEL CONVECTIVE BLOWOFF CLOUDS THROUGH MUCH OF THE TAF PERIOD AS CONVECTIVE FOCUS REMAINS FURTHER WEST. BY 20Z CONVECTION SHOULD START AND LOCATION WITH RESPECT TO WARM FRONT SHOULD GENERATE A BIT LOWER CLOUD BASES AND AT THIS TIME HAVE GONE WITH SCT070CB. AGAIN...TOO FAR OUT TO PINPOINT WHEN AND IF CONVECTION WILL AFFECT THE TAF SITE SO HAVE GONE WITH CB. DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Jun 22, 10:42 AM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SUN JUN 22 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT SUN JUN 22 2008 /1142 AM CDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL STALL ACROSS THE AREA TODAY...PROVIDING THE FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THIS FRONT IS EXPECTED TO SET UP NEAR AN ECKLEY TO GOVE LINE. THUNDERSTORMS WILL BE POSSIBLE...BUT LESS LIKELY TO THE SOUTH AND WEST OF THE FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF GOLF BALLS OR LARGER. THERE IS A SMALL THREAT FOR TORNADOES AS WELL TODAY...WHICH WILL LIKELY REMAIN CONFINED TO ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY. LOW RELATIVE HUMIDITIES WILL DEVELOP ACROSS THE WESTERN HALF OF THE AREA AS MUCH DRIER AIR WORKS INTO THE AREA...BRINGING INCREASED FIRE DANGER TO THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK...WITH A CHANCE OF THUNDERSTORMS EXPECTED NEARLY EVERY DAY. THE BEST CHANCE FOR WIDESPREAD SEVERE WEATHER WILL BE MONDAY...WITH A LESSER THREAT ON TUESDAY. FOR THE REST OF THE WEEK...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF AN ECKLEY TO GOVE LINE. JRM
In the hours before
Special weather statement, Jun 22, 4:23 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 423 PM MDT SUN JUN 22 2008 COZ091-222245- KIT CARSON COUNTY- 423 PM MDT SUN JUN 22 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF FLAGLER AND MOVING SOUTHEAST AT 16 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE.
Special weather statement, Jun 22, 4:39 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 439 PM MDT SUN JUN 22 2008 COZ090-NEZ079-222300- DUNDY-YUMA COUNTY- 439 PM MDT SUN JUN 22 2008 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO AND DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 430 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WRAY...AND MOVING SOUTHEAST AT 16 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 242 AND 252.
Special weather statement, Jun 22, 6:05 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT SUN JUN 22 2008 COZ090-230030- YUMA- 605 PM MDT SUN JUN 22 2008 AT AROUND 6PM MDT SPOTTERS REPORTED A FUNNEL CLOUD ABOUT 3 MILES NORTHEAST OF YUMA. CONDITIONS WILL BE FAVORABLE FOR THE NEXT HOUR OR SO FOR FURTHER FUNNEL CLOUD FORMATION ACROSS NORTH CENTRAL AND NORTHEAST YUMA COUNTY...INCLUDING ECKLEY AND WRAY. BRIEF TORNADOES CANNOT BE RULED OUT...AND COULD FORM WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED SEEK SHELTER IMMEDIATELY. 24
Local storm report, Jun 22, 6:07 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 8 ENE YUMA 40.17N 102.58W
06/22/2008 YUMA CO TRAINED SPOTTER
&&
HENDERSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:32 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 58 min |
| Jun 23, 5:23 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.